Alert archive / Hawaii / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Honolulu, HI

March 4, 2012Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this flash flood watch at Mar 4, 2012, 7:12 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 7:12 AM HST (17:12 UTC)
Expired
Mar 7, 2012, 3:07 AM HST
In force
68 hr
Issued by
NWS Honolulu, HI
Flood severity
None

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGHW60 PHFO 041712
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
712 AM HST SUN MAR 4 2012

...FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU...

.A MOIST AND UNSTABLE AIR MASS OVER THE WESTERN PORTION OF THE
ISLAND CHAIN IS RESULTING IN CONDITIONS THAT ARE CONDUCIVE FOR THE
DEVELOPMENT OF HEAVY RAIN AND THUNDERSTORMS. A FRONT APPROACHING
FROM THE NORTH WILL BRING ADDITIONAL MOISTURE...THAT WILL
INTERACT WITH A DEVELOPING LOW ALOFT NORTHWEST OF KAUAI...TO
MAINTAIN THE THREAT OF FLOODING RAIN THROUGH TONIGHT.

HIZ001>011-050615-
/O.NEW.PHFO.FF.A.0002.120304T1712Z-120305T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
712 AM HST SUN MAR 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU

* THROUGH LATE TONIGHT. 

* SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS. 

* ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

BIRCHARD
8 follow-up statements
893 
WGHW60 PHFO 050050
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
250 PM HST SUN MAR 4 2012

...FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU...

.A MOIST AND UNSTABLE AIR MASS OVER THE WESTERN PORTION OF THE
ISLAND CHAIN IS RESULTING IN CONDITIONS THAT ARE CONDUCIVE FOR
THE DEVELOPMENT OF HEAVY RAIN AND THUNDERSTORMS. A FRONT
APPROACHING FROM THE NORTH WILL BRING ADDITIONAL MOISTURE...THAT
WILL INTERACT WITH A DEVELOPING LOW ALOFT NORTHWEST OF KAUAI...TO
MAINTAIN THE THREAT OF FLOODING RAIN THROUGH MONDAY.

HIZ001>011-051430-
/O.EXT.PHFO.FF.A.0002.000000T0000Z-120306T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
250 PM HST SUN MAR 4 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* KAUAI...NIIHAU AND OAHU.

* THROUGH MONDAY AFTERNOON. 

* SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS.

* ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$
BRENCHLEY
652 
WGHW60 PHFO 051310
FFAHFO

FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
310 AM HST MON MAR 5 2012

...FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU...

.THE THREAT OF FLOODING RAIN CONTINUES OVER KAUAI COUNTY AND OAHU
TODAY AS A MOIST AND UNSTABLE AIR MASS PERSISTS OVER THE ISLANDS...
WHILE GROUNDS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAINS.

HIZ001>011-060215-
/O.CON.PHFO.FF.A.0002.000000T0000Z-120306T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
310 AM HST MON MAR 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* KAUAI...NIIHAU AND OAHU.

* THROUGH THIS AFTERNOON. 

* HEAVY RAINS AND THUNDERSTORMS.

* ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

HUI
386 
WGHW60 PHFO 052025
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
1025 AM HST MON MAR 5 2012

...FLASH FLOOD WATCH FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI...

.THE THREAT OF FLOODING RAIN CONTINUES OVER KAUAI HONOLULU AND
MAUI COUNTIES TODAY AS A MOIST AND UNSTABLE AIR MASS PERSISTS OVER
THE ISLANDS. GROUNDS ARE ALREADY SATURATED DUE TO RECENT HEAVY
RAINS.

HIZ012>022-060930-
/O.EXB.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-
1025 AM HST MON MAR 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE KAHOOLAWE...LANAI...MAUI AND 
  MOLOKAI

* THROUGH TUESDAY AFTERNOON. 

* HEAVY RAINS AND THUNDERSTORMS.

* ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

HIZ001>011-060930-
/O.EXT.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
1025 AM HST MON MAR 5 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* KAUAI...NIIHAU AND OAHU.

* THROUGH TUESDAY AFTERNOON. 

* HEAVY RAINS AND THUNDERSTORMS.

* ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

FOSTER
920 
WGHW60 PHFO 060023
FFAHFO

FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
223 PM HST MON MAR 5 2012

...FLASH FLOOD WATCH FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND
MAUI...

HIZ001>022-061430-
/O.CON.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-
223 PM HST MON MAR 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU.

* THROUGH TUESDAY AFTERNOON. 

* HEAVY RAINS AND THUNDERSTORMS.

* THE THREAT OF FLOODING RAIN CONTINUES OVER KAUAI HONOLULU AND
  MAUI COUNTIES THROUGH LATE TUESDAY AFTERNOON AS A MOIST AND
  UNSTABLE AIR MASS PERSISTS OVER THE ISLANDS. GROUNDS ARE ALREADY SATURATED
  DUE TO RECENT HEAVY RAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION IF FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

FOSTER
845 
WGHW60 PHFO 061350
FFAHFO

FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
350 AM HST TUE MAR 6 2012

...FLASH FLOOD WATCH CONTINUES THROUGH 6 PM TODAY FOR NIIHAU
KAUAI OAHU MOLOKAI LANAI AND MAUI...

HIZ001>022-070300-
/O.CON.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-
350 AM HST TUE MAR 6 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU.

* THROUGH THIS AFTERNOON. 

* THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER
  KAUAI...HONOLULU AND MAUI COUNTIES TODAY...AS A TROUGH IN THE
  UPPER ATMOSPHERE WEST OF KAUAI WILL KEEP THE ATMOSPHERE
  UNSTABLE. WITH THE GROUND SATURATED ON KAUAI AND OAHU...ANY
  ADDITIONAL RAINFALL WILL BRING INCREASED RUNOFF THAT COULD
  RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

&&

$$

BIRCHARD
930 
WGHW60 PHFO 070207
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
407 PM HST TUE MAR 6 2012

...FLASH FLOOD WATCH CONTINUES THROUGH 6 AM WEDNESDAY FOR NIIHAU KAUAI
OAHU MOLOKAI LANAI AND MAUI...

HIZ001>022-071515-
/O.EXT.PHFO.FF.A.0002.000000T0000Z-120307T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-
407 PM HST TUE MAR 6 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU.

* THROUGH LATE TONIGHT. 

* THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER
  KAUAI...HONOLULU AND MAUI COUNTIES TODAY...AS A TROUGH IN THE
  UPPER ATMOSPHERE OVER KAUAI WILL KEEP THE ATMOSPHERE UNSTABLE. WITH
  THE GROUND SATURATED ON KAUAI AND OAHU...ANY ADDITIONAL RAINFALL
  WILL BRING INCREASED RUNOFF THAT COULD RESULT IN FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

&&

$$

MORRISON
493 
WGHW60 PHFO 070243 CCA
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
443 PM HST TUE MAR 6 2012

...FLASH FLOOD WATCH CONTINUES THROUGH 6 AM WEDNESDAY FOR NIIHAU KAUAI
OAHU MOLOKAI LANAI AND MAUI...

HIZ001>022-071600-
/O.COR.PHFO.FF.A.0002.000000T0000Z-120307T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-
443 PM HST TUE MAR 6 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU.

* THROUGH LATE TONIGHT. 

* THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER
  KAUAI...HONOLULU AND MAUI COUNTIES TONIGHT...AS A TROUGH IN THE
  UPPER ATMOSPHERE OVER KAUAI WILL KEEP THE ATMOSPHERE UNSTABLE. WITH
  THE GROUND SATURATED ON KAUAI AND OAHU...ANY ADDITIONAL RAINFALL
  WILL BRING INCREASED RUNOFF THAT COULD RESULT IN FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER
THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR
FLASH FLOODING TO OCCUR.

&&

$$

MORRISON
087 
WGHW60 PHFO 071307
FFAHFO

FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
307 AM HST WED MAR 7 2012

...FLASH FLOOD WATCH CANCELLED...

.THE UPPER TROUGH AND SURFACE FRONT THAT BROUGHT TORRENTIAL RAINS
TO PORTIONS OF THE STATE HAVE WEAKENED AND MOVED EAST OF THE
ISLANDS. THE THREAT OF PERSISTENT HEAVY RAIN HAS FINALLY
DIMINISHED...AND THE FLASH FLOOD WATCH IS CANCELLED.

HIZ001>022-071415-
/O.CAN.PHFO.FF.A.0002.000000T0000Z-120307T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-
307 AM HST WED MAR 7 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR KAHOOLAWE...KAUAI...LANAI...MAUI...
MOLOKAI...NIIHAU AND OAHU HAS BEEN CANCELLED. A PUBLIC 
INFORMATION STATEMENT ISSUED TUESDAY AFTERNOON...PNSHFO...CONTAINS 
SOME OF THE MORE SIGNIFICANT RAIN TOTALS THAT OCCURRED ON KAUAI
AND OAHU BETWEEN SATURDAY AND TUESDAY. 

$$

BIRCHARD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Mar 4, 4:00 AM HST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 4, 4:00 AM HST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN MAR 4 2012

.SYNOPSIS...
UNSETTLED WEATHER CONTINUES TODAY...AND MAY PERSIST THROUGH THE
MIDDLE OF THE WEEK. TRADE WINDS WILL INCREASE TONIGHT AND MONDAY
NEAR KAUAI...WHILE MUCH LIGHTER WINDS CONTINUE OVER REST OF THE
STATE. A LARGE NORTH-NORTHEAST SWELL WILL PRODUCE HAZARDOUS SURF
ALONG THE WINDWARD SIDES OF THE ISLANDS BEGINNING MONDAY. STRONG
TRADE WINDS WILL AFFECT THE STATE TOWARDS THE LATER PART OF THE
WEEK AS A STRONG SURFACE HIGH MOVE TO FAR NORTH NORTHEAST OF THE
ISLANDS.

&&

.DISCUSSION...
MUCH OF THE HEAVY RAIN CONTINUE TO AFFECT KAUAI EARLY THIS MORNING
AND UNFORTUNATELY THE WEATHER SITUATION THERE IS NOT IMPROVING ANY
TIME SOON. LATEST RADAR DATA STILL SHOW MORE SHOWERS HEADING TOWARDS
THE GARDEN ISLAND AT THIS TIME. ELSEWHERE...THERE ARE ALSO SOME
SHOWERS IN THE OAHU AND BIG ISLAND VICINITY. A WINTER WINTER
ADVISORY REMAINS IN EFFECT FOR THE SUMMITS OF THE BIG ISLAND AS SNOW
AND OR ICE ACCUMULATION IS STILL POSSIBLE TODAY. MAUI COUNTY HAS
EXPERIENCED THE LEAST WEATHER OVERNIGHT...THOUGH SOME SHOWERS HAVE
DEVELOPED OVER WEST MAUI IN THE PAST HOUR. THE UNSETTLED WEATHER IS
EXPECTED TO PREVAIL TODAY AS A PERSISTENT SURFACE TROUGH REMAINS
NEAR THE ISLAND VICINITY. LOOK FOR LOCALLY HEAVY SHOWERS WITH
THUNDERSTORMS POSSIBLE...ESPECIALLY FOR KAUAI. A FRONT/SHEARLINE IS
STILL EXPECTED TO MOVE NEAR KAUAI LATER TONIGHT INTO MONDAY. IT WILL
BRING AN INCREASE IN THE WINDS TO KAUAI...WITH LIGHTER WINDS
CONTINUING FOR THE REST OF THE STATE. THERE ARE STILL DISAGREEMENTS
BETWEEN LATEST MODELS UPON THE TIMING OF THE ADVANCING
FRONT/SHEARLINE...THOUGH LOOKS LIKE WET WEATHER WILL REMAIN OVER THE
ISLANDS THROUGH EARLY PART OF THIS WEEK. LIGHTER WINDS WILL LINGER
OVER THE EASTERN ISLANDS AS WELL THROUGH TUESDAY...THEN STRONGER
TRADE WINDS ARE EXPECTED TO SPREAD THROUGHOUT THE ISLAND CHAIN BY
WEDNESDAY. MOISTURE FROM THE DISSIPATING FRONT/SHEARLINE WILL KEEP
THE ISLANDS WET AT LEAST THROUGH THE MIDDLE OF THE WEEK. A STRONG
SURFACE HIGH IS STILL EXPECTED TO MOVE TO FAR NORTH NORTHEAST OF THE
STATE TOWARDS THE LATER PART OF THIS WEEK...BRINGING STRONG TRADE
WINDS TO THE ISLANDS.

&&

.AVIATION...
AN AIRMET FOR MOUNTAIN OBSCURATION CONTINUES KAUAI OAHU AND THE BIG
ISLAND DUE TO LOW CLOUDS AND SHRA.

THUNDERSTORMS HAVE BEEN PULSING AROUND THE STATE WITH CLOUD TOPS
OVER 30000 FEET.

&&

.MARINE...
A HIGH SURF ADVISORY CONTINUES FOR THE NORTH AND WEST OF THE SMALLER
ISLANDS TODAY AS THE LARGE NORTHWEST SWELL ROLLS IN. THIS SWELL
WILL MAINTAIN ITS HEIGHTS EVEN AS THE PERIOD DROPS SLIGHTLY TONIGHT
INTO TUESDAY WHILE TURNING MORE NORTH. THIS NNE SWELL WILL PROBABLY
BRING WARNING LEVEL SURF TO THE E FACING SHORES...WITH ADVISORY
LEVEL SURF PERSISTING ALONG N FACING SHORES MONDAY AND TUESDAY. THIS
HAZARDOUS SURF EPISODE IS EXPECTED TO CONTINUE THROUGH THE MIDDLE OF
THE WEEK.

THE BUILDING OF SEAS AND SWELL WILL BRING SMALL CRAFT CONDITIONS
TO WATERS AROUND KAUAI TODAY...THEN MAY SPREADING STATEWIDE IN THE
NEXT COUPLE OF DAYS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST THIS
EVENING.

HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR EXPOSED WEST
FACING SHORES OF OAHU.

HIGH SURF ADVISORY UNTIL 6 AM HST TUESDAY FOR EXPOSED NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI AND NORTH FACING SHORES OF OAHU
MOLOKAI AND MAUI.

SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS.

&&

HUI

In the hours before

Local storm report, Mar 4, 5:12 AM HST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
512 AM HST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      HANALEI                 22.21N 159.50W
03/03/2012                   KAUAI              HI   EMERGENCY MNGR

            HANALEI RIVER BRIDGE REPORTED CLOSED APPROXIMATELY AROUND
            1025PM.

&&

ELUTUMCM
Local storm report, Mar 4, 5:19 AM HST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
519 AM HST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      6 W LIHUE               21.98N 159.45W
03/04/2012                   KAUAI IN KAUAI     HI   EMERGENCY MNGR

            PORTION OF KAUMUALII HIGHWAY BETWEEN MILE MARK 4 AND
            MALUHIA JUNCTION CLOSED.

&&

ELUTUMCM
Local storm report, Mar 4, 5:45 AM HST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
545 AM HST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FLASH FLOOD      W LIHUE                 21.98N 159.35W
03/04/2012                   KAUAI IN KAUAI     HI   EMERGENCY MNGR

            ROAD CLOSURES DUE TO FLOODING - KALOA RD, WAHA RD, AND
            KAHAWILI HIGHWAY. LANDSLIDE - ON KUHIO HIGHWAY NEAR
            LUMAHAI RD. NEAR MILE MARKER 5.

&&

ELUTUMCM
Local storm report, Mar 4, 5:45 AM HST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
545 AM HST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FLASH FLOOD      W LIHUE                 21.98N 159.35W
03/04/2012                   KAUAI IN KAUAI     HI   EMERGENCY MNGR

            ROAD CLOSURES DUE TO FLOODING - KOLOA RD AND WAHA RD.
            LANDSLIDE - ON KUHIO HIGHWAY NEAR MILE MARKER 5 - NEAR
            LUMAHAI.

&&

ELUTUMCM

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:46 PM HSTAreal Flood AdvisoryHFOKauai6 hr
Mar 3, 3:12 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao5 days
Mar 3, 4:47 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Mar 3, 5:44 PM HSTSmall Craft AdvisoryHFO9 days
Mar 3, 8:46 PM HSTFlash Flood WarningHFOKauai12 hr
Mar 3, 11:20 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Mar 3, 11:21 PM HSTAreal Flood AdvisoryHFOHawaii100 min
Mar 4, 12:12 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 4, 5:58 AM HSTAreal Flood AdvisoryHFOHonolulu15 hr
Mar 4, 8:49 AM HSTFlash Flood WarningHFOKauai33 hr
Mar 4, 12:14 PM HSTSpecial Marine WarningHFO2 hr
Mar 4, 1:12 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 4, 1:15 PM HSTSpecial Marine WarningHFO2 hr

Nearby

Flash Flood Watches in Hawaii, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.